MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998404
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the pressure did not rise after the catheter insertion.Following removal, a crack was found on the shaft.The procedure was completed with another device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, but the cause is unknown.The evaluation report of the returned sample, performed by futurematrix interventional, states that a new inflation device was used to simulate inflation, but no inflation occurred due to the longitudinal shaft burst that was detected approximately 75-80mm from the balloon.No other defects were found.The report further states that all related dhr's were reviewed.Analysis sheets from outer shaft manufacturing showed no out-of-spec data from the in-process inspections to the qc inspection, along with fatigue and burst data.All sub-assembly analysis sheets showed no out-of-spec data.The extruded shafts are checked at start up and shut down during the extrusion process for minimum wall thickness.A review of analysis sheets showed no out-of-tolerance data.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "[warnings] - method of use: 1.Do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.2.Do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.3.If resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.[contraindications] method of use: 1.This product is for single use only.Do not resterilize.2.Do not use this device in the presence of conditions which create unacceptable risk during the dilation of the urinary tract.".

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8504736
Report Number1018233-2019-01900
Device Sequence Number2798764
Product Code EZN
UDI-Device Identifier10801741052641
UDI-Public(01)10801741052641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number998404
Device Catalogue Number998404
Device Lot NumberBMCUFM34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1